MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, PILOT TIP

EXACTECH, INC. EQUINOXE; NARROW REV 38MM REAMER MODULAR, PILOT TIP
Catalog Number 321-45-38
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, a bowtie reamer pilot-tip broke off while on the mayo stand, outside of the patient.The cause of the break was not obvious.The patient was unaffected.
 
Additional Manufacturer Narrative
Section h10: (h3) per capa: 2017-12, the risk documentation was lacking specific failures for this type of defect for these instruments.In addition, the surgical technique was not providing information to the user of the instrument that reaming off axis can damage or break the instruments.Additionally, the surgical technique did not provide adequate instruction to the user.In this case, due to the tip on the device being found fractured on the back table prior to use in the reported surgery, it is likely that the tip was damaged during a previous surgery and subsequent reprocessing and handling resulted in the propagation and ultimate fracture of the pilot tip.(h9) z-2663-2017, z-2664-2017, z-2665-2017, z-2666-2017, z-2667-2017, z-2668-2017.

Brand Name
EQUINOXE
Common Device Name
NARROW REV 38MM REAMER MODULAR, PILOT TIP
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9465892
Report Number1038671-2019-00604
Device Sequence Number3104165
Product Code KWT
UDI-Device Identifier10885862232724
UDI-Public10885862232724
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number321-45-38
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer02/20/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date02/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;